Skip to main content

HSAG ESRD Alerts, Recalls, and Notices

Inside Hospital with Busy Nurses Hispanic Senior Couple
Top
  • Skintact DF29N Multi-function Defibrillation Electrodes by Leonhard Lang: Class I Recall

    Monday, October 17, 2016

    The Leonhard Lang defibrillation electrode is being recalled due to a connector compatibility issue with the Welch Allyn AED model 10. The user may not be able to connect the electrodes to the defibrillator when a shock is needed. This may result in a delay in delivering the electrical therapy needed to revive a patient in cardiac arrest.

    Read More
  • FDA MedWatch: Implantable Cardioverter Defibrillators (ICDs) and Cardiac Resynchronization Therapy Defibrillators (CRT-Ds) by St. Jude Medical: FDA Safety Communication - Batteries May Fail Earlier Than Expected

    Tuesday, October 11, 2016

    FDA and St. Jude Medical are alerting patients, patient-caregivers, and physicians to respond immediately to Elective Replacement Indicator (ERI) alerts. Due to problems with these batteries, patients do not have the normal 3-month lead time for device replacement. Some batteries have run out within 24 hours of the patient receiving an ERI alert. St. Jude Medical has initiated a recall and correction of the affected devices. See the FDA Safety Communication for a listing of affected devices and data summary.

    Read More
  • FDA MedWatch: Direct-Acting Antivirals for Hepatitis C: Drug Safety Communication - Risk of Hepatitis B Reactivating

    Tuesday, October 4, 2016

    Read More
  • New CMS Emergency Preparedness Rules

    Thursday, September 8, 2016

    The Centers for Medicare & Medicaid Services (CMS) finalized rules to establish consistent emergency preparedness requirements for healthcare providers participating in Medicare and Medicaid, increase patient safety during emergencies, and establish a more coordinated response to natural and man-made disasters. These new rules will require certain participating providers and suppliers to plan for disasters and coordinate with federal, state, tribal, regional, and local emergency preparedness systems to ensure that facilities are adequately prepared to meet the needs of their patients during disasters and emergency situations. The effective date will be November 16, 2016 and the implementation date will be November 16, 2017.

    Read More
  • Vascu-Guard Peripheral Vascular Patch by Baxter International: Letter to Health Care Providers - Potential Risk of Severe Bleeding and Hematomas

    Thursday, September 1, 2016

    The FDA has recently received multiple adverse event reports associated with Baxter International Inc.’s Vascu-Guard Peripheral Vascular Patch (also referred to as the Vascu-Guard patch) during carotid endarterectomy (CEA). These reports from 2016 include intraoperative or postoperative bleeding and hematomas, some of which required additional clinical intervention, and three patient deaths potentially related to this issue that occurred shortly after CEA surgery. The device manufacturer, Baxter International, Inc., alerted the FDA to these adverse events.

    Read More
  • FDA MedWatch: Drug Safety Label Changes (SLC) Available in New Format

    Thursday, September 1, 2016

    The FDA is pleased to announce its safety labeling change (SLC) data on the Web will now be available in real time for health care providers, health information technology vendors, and the public to view, search, and download. Ultimately, the FDA expects that prompt access to these vital safety data by health care providers and consumers will better promote patient health.

    Read More
  • Opioid Pain or Cough Medicines Combined With Benzodiazepines: Drug Safety Communication - FDA Requiring Boxed Warning About Serious Risks and Death

    Wednesday, August 31, 2016

    FDA review has found that the growing combined use of opioid medicines with benzodiazepines or other drugs that depress the central nervous system (CNS) has resulted in serious side effects, including slowed or difficult breathing and deaths.  Opioids are used to treat pain and cough; benzodiazepines are used to treat anxiety, insomnia, and seizures. In an effort to decrease the use of opioids and benzodiazepines, or opioids and other CNS depressants, together, FDA is adding Boxed Warnings, our strongest warnings, to the drug labeling of prescription opioid pain and prescription opioid cough medicines, and benzodiazepines. See the Drug Safety Communication for a listing of all approved prescription opioid pain and cough medicines, and benzodiazepines and other CNS depressants.

    Read More
  • CDC Health Alert: Influx of Fentanyl-laced Counterfeit Pills and Toxic Fentanyl-related Compounds Further Increases Risk of Fentanyl-related Overdose and Fatalities

    Friday, August 26, 2016

    The purpose of this HAN update is to alert public health departments, health care professionals, first responders, and medical examiners and coroners to new developments that have placed more people at risk for fentanyl-involved overdoses from IMF and may increase the risk of non-fatal and fatal overdose.

    Read More
  • CDC Health Alert: Influx of Fentanyl-laced Counterfeit Pills and Toxic Fentanyl-related Compounds Further Increases Risk of Fentanyl-related Overdose and Fatalities

    Thursday, August 25, 2016

    The purpose of this HAN update is to alert public health departments, health care professionals, first responders, and medical examiners and coroners to new developments that have placed more people at risk for fentanyl-involved overdoses from IMF and may increase the risk of non-fatal and fatal overdose.

    Read More
  • FDA MedWatch: Programmable Syringe Pumps: FDA Safety Communication - Problems With Fluid Flow Continuity at Low Infusion Rates

    Thursday, August 25, 2016

    The FDA is informing health care professionals that when using programmable syringe pumps to infuse therapies at low rates (e.g., less than 5 mL per hour, and especially at flow rates of less than 0.5 mL per hour), a lack of flow continuity (i.e., inconsistent rate of delivery) can result in serious clinical consequences, including delay of therapy, over-infusion or under-infusion.

    Read More